It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anxiety Message Board


Post New Thread   Closed Thread
LinkBack Thread Tools
Old 11-16-2012, 08:39 PM   #1
Newbie
(female)
 
Join Date: Nov 2012
Posts: 1
daphne88 HB User
Unhappy ativan and buspar, sexual numbness, so frustrated help

ive been prescribed ativan and buspar for some pretty severe anxiety. i had very bad sexual side effects from paxil before and lost all sexual ability for almost ten years.

it took years to recover, and now i have been on buspar for just a few days and already i feel sexually numb, its more and more difficult to have orgasms and its almost painful. i am taking very small doses of each, just .5 mg ativan a day or less, and less than 5 mg buspar a day.

they are both very very effective for the anxiety already and i dont want to stop them, however i am really concerned about sexual problems. it took me ten years to get my sexual ability back to normal after paxil and i really dont ever want to go through that again.

im so frustrated and dont know what else to try.

i really want to keep taking both of these, but i dont want to hurt myself. can anyone tell me anything. i have been looking up all the info i can find and pretty much everyone just says soemthing different, it seems there is no real definitive answer on whether these meds can cause permanent damage or what they actually really do. im just increadibly frustrated right now and feel like there is nothing i can do that will not have some awful effect on my life and i just want to feel better and normal so much and not have to sacrifice my ability to enjoy being a sexual human being.

is it better if im not taking both together. i thought both together might be better but maybe it is worse. obvously buspar is better for longer term. id rather not take somethign addicitve if i have an alternative. so it seems if i was taking one i should quit the ativan.

i guess is there any evidence that taking them together makes this effect worse? does anyone have any experience here?

i feel so trapped and frustrated. i have taken many many meds and i am usually very sensitive to all of them. thats why the low dose. i just want to feel better and have a normal sex life. my doctor of course is useless.

can anyone tell me anything about buspar, ativan, and sexual numbness or anorgasmia.

i used buspar alone for a few weeks about 6 months ago and it raised my sex drive quite a bit, but also the sexual numbeness, so i quit.

tried again out of desparation but dont know where to go from here. please help.

 
The following user gives a hug of support to daphne88:
khaleesi (01-13-2013)
Sponsors Lightbulb
   
Old 01-12-2013, 12:17 PM   #2
Newbie
(male)
 
Join Date: Jan 2013
Posts: 1
jonnyy HB User
Re: ativan and buspar, sexual numbness, so frustrated help

Hi Daphne, i found your post inadvertenly in an internet search.. not sure if you're still monitoring this but I have heard that wellbutrin XL causes both men and women's sexual drive to skyrocket, it also increases the forcefullness of your orgasms in many cases.

I am a male, and it really helped me while curing my depression and also gave me a nice increase in sexual drive. assuming you kept up with the buspar, my guess is you eventually got over the sexual numbness but wellbutrin xl + buspar are generally an excellent combo for depression / anxiety. the wellbutrin xl will cure most depression caused by dopamine issues in the brain, however it tends to make you more jittery and anxious. when you throw the buspar in, it tends to level each other out pretty darn well.

I myself am currently just taking wellbutrin XL and for sexual performance anxiety a little bit of Ativan (around 1mg sublingual for me.. everyone is different) though Ativan is nothing to mess around with if you have an addictive personality or get addicted to drugs easy.. don't ask your dr for them..

i don't have an addictive personality thankfully. I am able to take it once a few times a week as needed for either a panic attack or sexual anxiety, and works pretty good with very little risk of ever becoming addicted because I dont' use it anywhere enough.

Last edited by ms_mod; 01-12-2013 at 02:23 PM.

 
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 10:39 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!